Looked through much of the thread earlier today. Very helpful to refresh my knowledge.
I will hold off on the magnesium for now....
Jump to content
Posted 18 November 2018 - 09:14 PM
Hi again all,
Thought I would post a brief update for all my friends on the forum ....
Got down to 1.5 mg (6 beads) 10 days ago, but things sort of fell apart the last few days. Some GI issues, the nasty headache, aches & pains (especially in the neck and shoulders) and dizziness, nausea, etc (we all know the routine......). Additionally, I've had a crying spell on Friday (out of sheer depression and frustration over my situation), and another one Saturday (while watching the movie "La La Land" - great movie .....but got emotional over the "following your dreams" theme of the movie, and me not being able to really make any progress toward even some less lofty goals in 2018......).
I will be visiting in-laws over Thanksgiving, and have decided to go up to 7 beads this morning, and then 8 beads Mon-Fri next week while away. My hope is to be able to partake in the family functions at least to some extent. I'm coming back Saturday, and will start the weaning off again, hopefully back down to 6 beads by early the following week, and then will go from there.
Regarding the crying spells - would love some input on whether other forum friends have gone through that toward the end, and if that is specific to any stage of the weaning off process (early stages of weaning vs. late, and whether members have had continuation of crying spells after weaning off completely). Also - any advice on how to handle these crying spells (other than to crawl into bed and let it all the tears come rushing out) ????
Also ..... I've been wondering lately if this will all be worth it. My hope was that I don't need any drug treatment for my depression - but maybe I'm not being realistic. I've been so depressed of late, mainly because I feel like all of 2018 has been lost, and I STILL will have to deal with withdrawal symptoms well into 2019. I wish I knew if this "new" depression is coming through because the depression is no longer being chemically treated, or if it is indeed a side effect of the withdrawal process (or of course, maybe a combination of the two)
I've also been thinking about the cross-tapering many members talk about on the forum. Am I being reckless in trying to come off Duloxetine without cross-tapering onto another medicine? I've purposely not involved a Psychiatrist to oversee my weaning off and a possible cross-taper .... basically because I'm afraid they are "in the pocket" of the pharmaceutical companies, and thus would prescribe me a medicine to cross-taper onto for the sheer sake of promoting a company's drug, as opposed to really believing it would benefit me. My intent was to "wipe the slate clean", get to "ground zero" and only start with another drug if I really needed it. I realize we are all different ..... but I'd be interested in hearing other forum friends' experiences after they successfully weaned off Cymbalta/Duloxetine, and whether they needed to be on a different drug as opposed to doing without any drug of any kind.
Thanks for listening, and everyone's input is greatly appreciated. Best of luck to those of you still weaning off with your progress...and Happy Thanksgiving to all!!!!!
Posted 19 November 2018 - 09:53 AM
Posted 19 November 2018 - 10:31 AM
As always, thanks for your feedback. It means a lot to me, and really helps with coping with the situation.
One of the hardest things is that my family & friends cannot relate to what you are experiencing. I think they think I'm just a complainer or exaggerator, since I tend to have a "negative Nancy" type of personality. But this has been so different than other things I've battled (lifelong hearing loss, and a bout with Hodgkin's Disease about 20 years ago), I think because of the combination of the severity and lack of remedy of the ill-effects, and the prolonged time I'e been experiencing the ill-effects.
Totally understand what you've said above, but one question: you said "Most try 1 or 2 anyway with some tough withdrawal during the cross tapering". So, what about those that don't try any cross tapering during a tough withdrawal? Are there success stories out there of folks that go through a tough Cymbalta withdrawal and make it through without any cross-tapering?
In any event .... I'm going to suffer through the withdrawal side effects, including this "new" depression, and then see how I feel after being off all SSRI medicine for at least 3 months (maybe more). I think I owe it to myself to reach "ground zero"..... because otherwise, I probably would second guess myself as to whether I could live a happy life without any medicine at all.
Posted 19 November 2018 - 01:26 PM
0 members, 0 guests, 0 anonymous users